Oklahoma, 2006

Damaging Wind and Lightning Strike in Oklahoma, August 10, 2006

August 10, 2006 · NWS TSA · 2 events in 1 county or zone

1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 1:44 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Aug 10, 1:44 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU AUG 10 2006

.DISCUSSION...
UNBELIEVABLY HOT AFTERNOON ACROSS THE FA AS SOME NE OK HAVE ALREADY
HIT THE 106/107 DEGREE MARK. ONLY NOTED RELIEF AT THIS TIME IS AN
OUTFLOW BOUNDARY(COLD FRONT?) THATS PUSHED INTO FAR NE OK AND NW AR
THIS AFTERNOON. COOLER TEMPERATURES IN THE 90S ALONG WITH SHOWERS
AND STORMS HAVE DEVELOPED BEHIND THIS BOUNDARY. HIGHLY SKEPTICAL AS
TO HOW FAR SOUTHWEST THIS BOUNDARY WILL GO..OR EVEN IF IT IS THE
TRUE FRONT AS WINDS BEHIND THE FRONT IN MANY LOCATIONS HAVE
RETURNED TO A SOUTHEASTERLY COMPONENT. WILL GO AHEAD AND CONFINE
HIGHEST POPS TO THE NORTHEAST PART OF THE AREA...AND WILL
BROADBRUSH POPS WITH TIME AS ANY LINGERING BOUNDARY/POSITION
THROUGH SATURDAY WILL BE NEARLY IMPOSSIBLE TO PINPOINT. BEYOND THE
WEEKEND...FORECAST CONCERNS SHIFTS TO ANOTHER APPROACHING BOUNDARY
THAT MAY ENTER AT LEAST OF THE THE NE PART OF THE AREA. GFS WASHES
THIS BOUNDARY OUT ON WEDNESDAY. EITHER WAY...LITTLE IN THE WAY OF
SIGNIFICANT RELIEF FROM THE HEAT IS EXPECTED.
THEREFORE...FORECASTED AFTERNOON HIGH TEMPS THROUGHOUT THE
EXTENDED WILL BE AT OR ABOVE GUIDANCE. CURRENT LOW POPS IN THE
EXTENDED WILL BE DEPENDANT ON FRONTAL TIMING/POSITIONING. CURRENT
ALIGNMENT LOOKS REASONABLE PER LATEST GUIDANCE...AND WILL BE LEFT
AS THEY ARE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79 100  76  98 /  30  30  20  20
FSM   77 100  76  98 /  20  30  20  20
MLC   80 102  76  99 /  10  20  20  20
BVO   76  98  73  97 /  30  40  20  20
FYV   73  94  72  93 /  50  40  20  20
BYV   74  95  72  94 /  50  50  20  20
MKO   77  99  74  97 /  20  30  20  20
MIO   76  96  72  95 /  50  40  20  20
F10   77 100  75  98 /  20  30  20  20
HHW   80 102  77 100 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 10, 11:53 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT THU AUG 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT THU AUG 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
VERY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES
RISE INTO THE 105 TO 109 DEGREE RANGE ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST-CENTRAL ARKANSAS. RELATIVE HUMIDITY VALUES WILL
FALL TO AROUND 25 TO 30 PERCENT. THE COMBINATION OF THE HOT
TEMPERATURES...DRY VEGETATION...LOW HUMIDITIES AND BREEZY SOUTH TO
SOUTHWEST WINDS WILL RESULT IN VERY HIGH FIRE DANGER CONDITIONS
THE REMAINDER OF THE DAY.

IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY
STORMS THAT DEVELOP MAY BRIEFLY REACH SEVERE LIMITS WITH DAMAGING
DOWNBURST WINDS. THE THUNDERSTORM ACTIVITY MAY LINGER ACROSS PORTIONS
OF THE AREA TONIGHT...HOWEVER THE SEVERE POTENTIAL WILL LIKELY
DECREASE BY LATE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS LATER THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE HEAT WILL CONTINUE INTO NEXT WEEK.  A FEW WEAK FRONTS
WILL TRY TO MOVE INTO THE AREA.  ONE MAY ARRIVE LATE TONIGHT
OR FRIDAY.  THE OTHER EARLY NEXT WEEK.   THE ONLY EFFECT
THE FRONTS WILL HAVE IS A SMALL CHANCE OF A THUNDERSTORM
AND JUST A FEW DEGREES TAKEN OFF THE POTENTIAL HIGH
TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 10, 1:47 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU AUG 10 2006

ARZ002-011-102030-
CARROLL AR-MADISON AR-
247 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FORUM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN FOREST...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...FORUM...
MARBLE AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 10, 2:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU AUG 10 2006

OKZ057-102030-
CRAIG OK-
302 PM CDT THU AUG 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 302 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF CENTRALIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...HOLLOW AND PYRAMID
CORNERS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
OUTFLOW WINDS FROM THIS STORM WILL ALSO AFFECT AREAS OF CRAIG COUNTY
BETWEEN CENTRALIA AND WHITE OAK.

The radar

The Tulsa radar (KINX), 73 km away, was scanning. The volume nearest the first event began at 20:44 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Craig

When
August 10, 2:45 PM CST
Where
Craig County, 2 mi N of Vinita
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Lightning struck a house causing a fire.

Thunderstorm Wind, Craig

When
August 10, 2:45 PM CST
Where
Craig County, 2 mi N of Vinita
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.683, -95.150

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532430, 5532509.